MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR SPECIAL DEVICE UNITIZED PROGRA; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR SPECIAL DEVICE UNITIZED PROGRA; CHPV WITH SG
Model Number 82-3842
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve was implanted via l-p shunt on unknown date with unknown setting.Valve obstruction was suspected and was removed and replaced in (b)(6) 2022.
 
Additional Manufacturer Narrative
The hakim valve (id 823842) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h4, h6, h10.The hakim valve (id 823842) was returned for evaluation.Device history record (dhr) - the product code 82-3842 with lot 4138401 conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; the proximal connector was missing, no damaged noted with the silicone housing at the proximal end were the connector should have been, and biological debris was noted on the valve mechanism, also needle holes in the needle chamber were noted.The position of the cam when valve was received was 30mmh2o.The valve was hydrated.The valve was tested for programming with programmer 82-3126 with serial number (b)(6) and programmer 82-3190 with serial number (b)(6) and, the valve failed the test, the cam mechanism just wiggled a little bit during the programming process.The valve was leak tested and only leaked from the needle hole in the needle chamber.A metal connector was attached to the valve for the following tests.The valve passed the test for occlusion, reflux, siphon guard, pressure and magnets.The valve was dismantled and was examined under microscope at appropriate magnification.Biological debris was found on the spring, on the cam mechanism and on the base plate.No root cause could be determined for the occlusion reported by the customer, as the technician could not confirm any occlusion with the valve at the time of investigation.The root cause for the missing proximal connector was probably due to user¿s error as no connector was returned for investigation and no damage noted with the silicone housing where the connector should have been.The root cause for the programing issue noted during the investigation is due to biologicals debris found on the spring on the cam mechanism and on the base plate.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no occlusion issues were noted.

Brand Name
SPECIAL DEVICE UNITIZED PROGRA
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13722219
Report Number3013886523-2022-00083
Device Sequence Number20329978
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)240930(10)4138401
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number82-3842
Device Catalogue NumberNS9008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown